MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE PRECEPT SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

NUVASIVE, INC. NUVASIVE PRECEPT SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 8800000
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The index surgery occurred in 2011, revision surgery occurred (b)(6) 2016.The interval between the surgeries tends to suggest a possible non-union event.It also suggests that the construct was properly implanted.There has been no report of injury or other consequences resulting from this event.Labeling review: "potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation, nonunion or delayed union." "these devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient's activity level will dictate the longevity of the implant.".
 
Event or Problem Description
In (b)(6) 2011 a (b)(6) male patient underwent a posterior fixation procedure.The patient complained of pain in (b)(6) 2016 and x-rays revealed one of the set screws had loosened.On (b)(6) 2016 a revision procedure was completed to replace the loosened components.No patient injury has been reported.

Brand Name
NUVASIVE PRECEPT SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6143144
Report Number2031966-2016-00086
Device Sequence Number787781
Product Code NKB
UDI-Device Identifier00887517344076
UDI-Public00887517344076
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8800000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR